Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

What causes swelling in the limbs post surgery ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
I HAD TURP 48 HOURS AGO TO ALLEVIATESEVERE BLOCKAGE. PROSTATE WAS TIGHT, NOT ENLARGED. I AM HOME WITH FOLEY CATHETER. I AM EXPERIENCING ABNORMAL SWELLING IN LEGS, ABDOMEN AND HANDS, REMINISCENT OF FIRST VISIT TO EMERGENCY ROOM WHEN BLOCKAGE WAS DIAGNOSED AS CAUSE OF RENAL FAILURE. THEN, CATHETER RELIEVED SYMPTOMS. NOW, I DON'T KNOW. IS SWELLING NORMAL? THANKS
Posted Tue, 1 May 2012 in Kidney Conditions
 
 
Answered by Dr. Jasvinder Singh 1 hour later
Hello XXXXXXX

Thanks for posting your query.

Any type of swelling in the lower limbs after a surgical procedure is 'not normal'. If you are having swelling of the lower limbs, abdomen and hands after TURP procedure renal problems and cardiac causes need to be ruled out at the earliest.

If you notice redness and pain associated then XXXXXXX vein thrombosis is important condition that needs to be ruled out. DVT is caused by thrombus formation in the veins and can occur in some people after a surgical procedure.

I suggest you to get your renal profile checked along with serum levels of sodium, potassium, urea and creatinine checked. You may also need an EKG done to look at the cardiac status. I suggest that you get the test as early as possible. I can help you better if you can send me the reports of the aforementioned tests.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you speedy recovery.

Regards



Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor